MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX20A
Medical Device Problem Codes Gradient Increase (1270); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist (fcs), approximately 3 years, 2 months, 24 post transcaval tavr procedure with a 20mm sapien 3 ultra valve, the patient presented syncopal due to a failing valve.The mode of failure was unknown at the time of report.However, per medical records received, tte report showed a well-seated bioprosthetic aortic valve with a peak gradient of 63mmhg, and a mean gradient of 40mmhg suggestive for moderate to severe stenosis with mild regurgitation.A valve in valve procedure is required.
 
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Additional Manufacturer Narrative
Additional information added to h6 (device code) and correction to h6 (type of investigation, investigation findings, investigation conclusion).The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure modes is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported event for central regurgitation and increased gradients were confirmed per provided medical records received.A review of the device history record, complaint history, and lot history did not indicate any manufacturing nonconformances that could have contributed to the reported event.A review of the ifu and training manuals revealed no deficiencies.During the manufacturing process, all sapien 3 ultra valves are 100% visually inspected for defects and 100% tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.Per the instructions for use (ifu), valve regurgitation is a potential adverse event associated with bioprosthetic heart valves and the tavr procedure.Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration, including calcification, non-calcific degeneration, leaflet thickening or fibrosis, or a combination of these.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with functionality of the device by restricting the leaflet motion leading to abnormal coaptation.In additional, elevated gradient may indicate obstructed flow across the valve.An increase in gradients may result from patient factors such as hypertrophic cardiomyopathy (hcm) or sub-valvular stenosis.Additionally, an increase in gradients can indicate that a leaflet is not functioning optimally due to thrombosis.Due to limited information provided, a definitive root cause is unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24446553
Report Number2015691-2026-11393
Device Sequence Number21423802
Product Code NPT
UDI-Device Identifier00690103201314
UDI-Public(01)00690103201314(17)250622
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number9750TFX20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale